Alert archive / Idaho / Wind Chill Warnings in 2006

Wind Chill Warning 2, NWS Pocatello, ID

February 18, 2006

NWS Pocatello, ID issued this wind chill warning at Feb 18, 2006, 2:44 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 2:44 AM MST (09:44 UTC)
Expired
Feb 18, 2006, 11:00 AM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 180944
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
244 AM MST SAT FEB 18 2006


IDZ019-020-181800-
/O.NEW.KPIH.WC.W.0002.060218T0944Z-060218T1800Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
244 AM MST SAT FEB 18 2006

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

COLD TEMPERATURES COMBINED WITH BRISK WINDS HAVE PRODUCED
DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO IN
THE UPPER SNAKE RIVER PLAIN AND DRAINAGES EMPTYING OUT OF THE
UPPER SNAKE HIGHLANDS. TEMPERATURES ARE EXPECTED TO WARM LATE THIS
MORNING AS WIND SPEEDS GRADUALLY SUBSIDE REDUCING THE THREAT OF
EXPOSURE THIS AFTERNOON.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
1 follow-up statement
000 
WWUS45 KPIH 181812
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1112 AM MST SAT FEB 18 2006

IDZ019-020-181915-
/O.EXP.KPIH.WC.W.0002.000000T0000Z-060218T1800Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
1112 AM MST SAT FEB 18 2006

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 17, 2:37 PM MST, 12 hours 7 minutes earlier.

Area forecast discussion, Feb 17, 2:37 PM MST, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
237 PM MST FRI FEB 17 2006

.SHORT TERM...TONIGHT THROUGH MONDAY...ARCTIC AIR CONTINUES TO FLOW
OVER THE DIVIDE AND DOWN THE SNAKE RIVER PLAIN. WIND SPEEDS HAVE
DIMININSHED SOMEWHAT THIS AFTERNOON...BUT AM EXPECTING SOME BRISK
WINDS TO CONTINUE OVERNIGHT UNTIL THE SFC PRES GRAD RELAXES. WILL
PLAN ON ENDING THE BLOWING SNOW ADVISORY AND THE WIND CHILL
WARNING SHORTLY. MAY SEE WIND CHILL VALUES REACH WARNING CRITERIA
OVERNIGHT AGAIN ...AS TEMPS ARE EXPECTED TO FALL BELOW ZERO IN THE
MID AND UPPER SNAKE RIVER PLAIN.

AS THE CLOSED LOW OFF THE CA COAST IS EXPECTED TO DROP SWD TO THE
CEN CA COAST BY SAT EVE. THIS WILL TURN THE UPPER FLOW MORE FROM
THE SW AND POSSBILY PUSH SOME MSTR INTO THE SRN HIGHLANDS. WILL
CONTINUE THE POPS SAT THRU SUN FOR THE SRN HIGHLANDS...BUT HAVE
DROPPED THEM ELSEWHERE.

TEMPS WILL GRADUALLY MODERATE THROUGH THE WEEKEND AS THE ARCTIC
AIRMASS MOVES OUT OF THE NRN PLAINS.  HEDGES

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...NORTHWEST FLOW WILL
DEVELOP OVER THE REGION MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY.
THE FLOW THEN TRANSITIONS TO ZONAL FOR THE REMAINDER OF THE
EXTENDED. THE POSITION OF THE UPPER JET IS FURTHER NORTH THAN
PREVIOUS RUNS WHICH WOULD MEAN WARMER TEMPERATURES AND SLIGHTLY
WEAKER WINDS. THEREFORE...NUDGED WINDS AND TEMPS IN THOSE
DIRECTIONS. LIGHT QPF WILL STILL BE FAVORED OVER THE HIGHLANDS
THROUGH THE PERIOD WITH LITTLE TO NO CHANCE OF SNOW IN THE VALLEYS.
POP/WEATHER GRIDS REFLECT THE LATEST GUIDANCE SO NO CHANGES WERE
NECESSARY.  WAW

&&

.AVIATION...WIDESPREAD VFR.  WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...

BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019-
IDZ020.

WIND CHILL WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019-
IDZ020.

&&

99/99/99
Hazardous weather outlook, Feb 17, 3:30 AM MST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MST FRI FEB 17 2006

IDZ017>025-031-032-171045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
330 AM MST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

COLD ARCTIC AIR PUSHING ACROSS THE CONTINENTAL DIVIDE COMBINED WITH
NORTHEAST WINDS 10 TO 20 MPH WILL CREATE EXTREME WIND CHILL OF 20 TO
30 BELOW ZERO IN MOUNTAIN PASSES ALONG THE IDAHO AND MONTANA BORDER
FROM WEST YELLOWSTONE TO MONIDA PASS ON INTERSTATE 15 AND INTO THE
UPPER SNAKE RIVER PLAIN THIS MORNING. WIND CHILL WILL DECREASE WITH
WARMING DAYTIME TEMPERATURES BY 11 AM MST. PLEASE REFER TO BOIWSWPIH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Chill Warnings in Idaho, 2006Every wind chill warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.